Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 153, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 11, 2011, 7:04 PM EDT for Jay County, Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 7:04 PM EDT (23:04 UTC)
- Expired
- Jul 11, 2011, 7:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Jay County, IN
The radar
The Northern Indiana radar (KIWX), 123 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:12 PM EDT | HAIL 0.5 | Redkey, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486
WUUS53 KIWX 112304
SVRIWX
INC075-112345-
/O.NEW.KIWX.SV.W.0153.110711T2304Z-110711T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
704 PM EDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JAY COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 745 PM EDT
* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR REDKEY...OR NEAR
DUNKIRK...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
JAY COUNTY...INCLUDING THE FOLLOWING LOCATIONS NEW MOUNT
PLEASANT...POWERS...COLLETT...BLUFF POINT...BOUNDARY CITY AND
SALAMONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4031 8522 4039 8522 4039 8520 4041 8519
4044 8481 4032 8480 4031 8482
TIME...MOT...LOC 2304Z 283DEG 37KT 4034 8514
WIND...HAIL 60MPH <.50IN
$$2 follow-up statements
053
WWUS53 KIWX 112324
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
724 PM EDT MON JUL 11 2011
INC075-112345-
/O.CON.KIWX.SV.W.0153.000000T0000Z-110711T2345Z/
JAY IN-
724 PM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN JAY COUNTY...
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED OVER NORTH CENTRAL RANDOLPH COUNTY...OR ABOUT 10 MILES SOUTH
OF PORTLAND...AND MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BOUNDARY CITY AND BLUFF POINT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4031 8511 4034 8512 4037 8512 4041 8511
4044 8481 4032 8480 4031 8482
TIME...MOT...LOC 2323Z 283DEG 37KT 4030 8489
WIND...HAIL 60MPH 1.00IN
$$446
WWUS53 KIWX 112345
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 PM EDT MON JUL 11 2011
INC075-112354-
/O.EXP.KIWX.SV.W.0153.000000T0000Z-110711T2345Z/
JAY IN-
745 PM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JAY COUNTY WILL
EXPIRE AT 745 PM EDT...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING ACROSS
SOUTHERN JAY COUNTY AND MAY PRODUCE WIND GUSTS UP TO 50 MPH AND
SMALL HAIL ALONG WITH LOCALLY HEAVY RAINFALL. SEVERE THUNDERSTORMS
ARE STILL POSSIBLE THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4031 8511 4034 8512 4037 8512 4041 8511
4044 8481 4032 8480 4031 8482
TIME...MOT...LOC 2344Z 283DEG 37KT 4025 8461
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:43 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 11, 3:43 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 343 PM EDT MON JUL 11 2011 .DISCUSSION... BIGGEST QUESTION IN THE SHORT TERM CONCERNS THIS AFTERNOON AND INTO THE EVENING IF ANY CONVECTION CAN DEVELOP. A MOIST AND UNSTABLE AIR MASS RESIDES ACROSS THE SOUTHWEST PORTIONS OF THE AREA WITH A DECENT AMOUNT OF SHEAR BUT CAP MAY REMAIN STRONG ENOUGH...AS SEEN ON KILX 18Z SOUNDING...TO KEEP THINGS QUIET. KEPT ONGOING CHANCE FOR THIS AFTERNOON AND INTO THE EVENING FOR A SHOWER AND THUNDERSTORM BUT CONFIDENCE IS RATHER LOW. COLD FRONT WILL SLOWLY SAG SOUTHWARD THIS EVENING AND OVERNIGHT BUT SUSPECT DRY CONDITIONS TO PREVAIL WITH ANY CHANCES OF CONVECTION BEING SOUTH OF THE FA TUESDAY AND WEDNESDAY. MUCH DRIER AIR WILL FILTER IN BEHIND THE FRONT ESPECIALLY LATER ON TUES INTO WED WITH SLIGHTLY COOLER/NEAR NORMAL TEMPERATURES. QUICK CLEARING BEHIND THE SQUALL LINE EARLY THIS MORNING/AFTERNOON HAS ALLOWED TEMPERATURES TO REBOUND BACK A FEW DEGREES AND EXPECT THEM TO RISE A FEW MORE BEFORE THE DAY IS DONE. ONLY A FEW COUNTIES IN MY SOUTH MAY STILL REACH HEAT ADVISORY CRITERIA SO WILL LET THAT RIDE FOR NOW. FOR THE LONG TERM...MASSIVE CENTRAL CONUS RIDGE WILL REMAIN FIXED OVER THE CENTRAL PLAINS. CURRENTLY IWX CWA WILL BE ON THE EDGE OF THIS UPPER RIDGE AND MODELS STILL INDICATE A MID LEVEL IMPULSE ARRIVING FRIDAY/SATURDAY SO CONTINUED WITH CHANCE OF POPS DURING THIS TIME FRAME. TEMPERATURES WILL BUILD THROUGH THE WEEK FROM THE UPPER 70S/LOWER 80S ON WED TO THE UPPER 80S/LOWER 90S INTO THE WEEKEND. EXPECT MAINLY DRY CONDITIONS FOR MOST OF THE LONG TERM WITH MOSTLY SUNNY/PARTLY CLOUDY SKIES. && .PREV DISCUSSION... /ISSUED 147 PM EDT MON JUL 11 2011/ AVIATION.../18Z TAFS/ CONVECTION FROM THIS MORNING HAS QUICKLY MOVED OFF TO THE EAST AND OUT OF THE FORECAST AREA. QUESTION NOW REMAINS FOR REDEVELOPMENT THIS AFTERNOON IF DESTABILIZATION OCCURS. WILL AMD IF NECESSARY WITH THE ADDITION OF TS AND GUSTY WINDS BUT ANY DEVELOPMENT WILL BE MORE SCATTERED IN NATURE. OTHER ISSUE OF CONCERN IS FOG OVERNIGHT AND TOWARDS DAYBREAK GIVEN LL MOISTURE BUT WINDS MAY BE THE DETERMINING FACTOR. AT THIS TIME HAVE ONLY TRENDED TO HIGH MVFR VISBYS NEAR 06/07Z AT BOTH SITES. SUSPECT THAT IF FOG DOES DEVELOP TO SEE VISBYS DROP EVEN LOWER IN THE 08 TO 12Z TIME FRAME AND BURN OFF SHORTLY AFTER SUNRISE. WINDS WILL REMAIN IN THE 5-10 KT RANGE THIS AFTERNOON...SLIGHTLY LOWER OVERNIGHT...AND THE INCREASE ONCE AGAIN ON TUESDAY LATE MORNING/AFTERNOON. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ032>034. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SC LONG TERM...SC AVIATION...SC
Hazardous weather outlook, Jul 11, 5:07 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 507 PM EDT MON JUL 11 2011 INZ004>009-LMZ043-046-MIZ077>081-OHZ001-002-004-005-121000- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 507 PM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA...NORTHWEST OHIO AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM INTO THE VERY EARLY EVENING HOURS BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-012-014-016>018-024>027-OHZ015-016-024-025-121000- LA PORTE-STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-WABASH- HUNTINGTON-WELLS-ADAMS-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS... LIMA 507 PM EDT MON JUL 11 2011 /407 PM CDT MON JUL 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY EVENING. IF THUNDERSTORMS DO DEVELOP...ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS WOULD BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ013-015-020-022-023-032>034-121000- PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...MARION... HARTFORD CITY...MONTPELIER...PORTLAND 507 PM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TONIGHT HEAT INDEX READINGS BETWEEN 100 AND 108 CAN BE EXPECTED THROUGH 900 PM EDT. A HEAT ADVISORY IS IN EFFECT THROUGH THIS TIME. THERE IS ALSO A CHANCE FOR THUNDERSTORMS THROUGH LATE EVENING. IF THUNDERSTORMS DEVELOP...ISOLATED SEVERE WEATHER WILL BE POSSIBLE WITH DAMAGING WINDS THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 11, 3:14 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM TSTM WND DMG HOWE 41.72N 85.42W
07/11/2011 LAGRANGE IN TRAINED SPOTTER
MULTIPLE TREES...UP TO 2 FOOT IN DIAMETER SNAPPED AT
HOWE MILITARY ACADEMY.
&&
EVENT NUMBER IWX1101181
BENTLEYLocal storm report, Jul 11, 4:55 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 2 S SIMONTON LAKE 41.73N 85.97W
07/11/2011 ELKHART IN PUBLIC
MANY 8 INCH PLUS DIAMETER TREE BRANCHES ON THE GROUND
NEAR MENARDS AT 601 WINDSOR AVE.
&&
EVENT NUMBER IWX1101182
BENTLEYLocal storm report, Jul 11, 5:00 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM TSTM WND DMG 3 SE SIMONTON LAKE 41.73N 85.93W
07/11/2011 ELKHART IN PUBLIC
TREE BRANCHES DOWN BETWEEN CR 15 AND 19 SOUTH OF THE
TOLL ROAD.
&&
EVENT NUMBER IWX1101183
BENTLEYLocal storm report, Jul 11, 6:00 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG MICHIGAN CITY 41.71N 86.90W
07/11/2011 LAPORTE IN TRAINED SPOTTER
REPORTS OF TREES AND POWERLINES DOWN IN MICHIGAN
CITY...TIME ESTIMATED FROM RADAR.
0955 AM TSTM WND GST 2 NNW MICHIGAN CITY 41.74N 86.91W
07/11/2011 M85 MPH LMZ046 IN C-MAN STATION
1001 AM TSTM WND GST WESTVILLE 41.54N 86.90W
07/11/2011 E55 MPH LAPORTE IN TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
1005 AM TSTM WND GST 1 N SAINT JOSEPH 42.12N 86.48W
07/11/2011 E60 MPH BERRIEN MI TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
1010 AM TSTM WND GST LAPORTE 41.61N 86.72W
07/11/2011 E70 MPH LAPORTE IN TRAINED SPOTTER
1010 AM TSTM WND GST 2 WNW BENTON HEIGHTS 42.14N 86.44W
07/11/2011 M61 MPH BERRIEN MI ASOS
53 KNOT WIND GUST AT BENTON HARBOR AIRPORT
1013 AM TSTM WND GST LAPORTE 41.61N 86.72W
07/11/2011 E51 MPH LAPORTE IN TRAINED SPOTTER
POWER OUTAGES REPORTED.
1014 AM TSTM WND DMG BERRIEN SPRINGS 41.95N 86.34W
07/11/2011 BERRIEN MI PUBLIC
TREES AND POWER LINES DOWN
1020 AM TSTM WND DMG NEW CARLISLE 41.70N 86.51W
07/11/2011 ST. JOSEPH IN TRAINED SPOTTER
12 INCH DIAMETER OAK TREE SNAPPED...US 20 NEAR TAMARACK
1020 AM TSTM WND DMG MILLBURG 42.12N 86.34W
07/11/2011 BERRIEN MI TRAINED SPOTTER
TREES AND BRANCHES DOWN IN MILLBURG. TIME ESTIMATED
FROM RADAR.
1022 AM TSTM WND GST SOUTH BEND 41.68N 86.25W
07/11/2011 M66 MPH ST. JOSEPH IN ASOS
1023 AM TSTM WND GST SOUTH BEND 41.68N 86.25W
07/11/2011 M68 MPH ST. JOSEPH IN BROADCAST MEDIA
MEASURED 68 MPH WIND GUST AT WNDV RADIO.
1024 AM TSTM WND DMG SOUTH BEND 41.68N 86.25W
07/11/2011 ST. JOSEPH IN STATE POLICE
TREES AND POWER LINES REPORTED DOWN ACROSS THE COUNTY
BY DISPATCH.
1025 AM TSTM WND GST 2 ESE ARGOS 41.69N 86.20W
07/11/2011 E75 MPH ST. JOSEPH IN TRAINED SPOTTER
1025 AM TSTM WND DMG SAINT JOSEPH 42.11N 86.48W
07/11/2011 BERRIEN MI TRAINED SPOTTER
12 INCH DIAMETER TREE DOWN BLOCKING 400 BLOCK OF
RIDGEWAY IN DOWNTOWN ST. JOSEPH. TIME ESTIMATED FROM
RADAR.
1025 AM TSTM WND DMG SAINT JOSEPH 42.11N 86.48W
07/11/2011 BERRIEN MI TRAINED SPOTTER
3 FT DIAMETER TREE DOWN BLOCKING 800 BLOCK OF WOLCOTT.
TIME ESTIMATED FROM RADAR.
1025 AM TSTM WND DMG GEORGETOWN 41.73N 86.23W
07/11/2011 ST. JOSEPH IN BROADCAST MEDIA
NUMEROUS TREES AND POWER LINES DOWN...TIME ESTIMATED
FROM RADAR.
1026 AM TSTM WND GST 3 WNW GRANGER 41.77N 86.16W
07/11/2011 E65 MPH CASS MI TRAINED SPOTTER
LARGE 18-24 INCH DIAMETER TREE DOWN ACROSS FIR ROAD
JUST NORTH OF THE STATE LINE. TIME ESTIMATED FROM RADAR.
1033 AM TSTM WND DMG MISHAWAKA 41.66N 86.16W
07/11/2011 ST. JOSEPH IN TRAINED SPOTTER
A FEW TREES AND MANY LIMBS DOWN CITYWIDE. TIME
ESTIMATED FROM RADAR.
1033 AM TSTM WND GST 2 SE MISHAWAKA 41.64N 86.13W
07/11/2011 E81 MPH ST. JOSEPH IN TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
1034 AM TSTM WND DMG 2 WNW OSCEOLA 41.68N 86.11W
07/11/2011 ST. JOSEPH IN TRAINED SPOTTER
6 INCH DIAMETER BRANCHES DOWN
1034 AM TSTM WND DMG OSCEOLA 41.67N 86.08W
07/11/2011 ST. JOSEPH IN TRAINED SPOTTER
ESTIMATED ONE FOOT DIAMETER BRANCH DOWN
1047 AM TSTM WND DMG 4 NW MOTTVILLE 41.84N 85.80W
07/11/2011 CASS MI TRAINED SPOTTER
MULTIPLE TREES DOWN 2 MILES NORTH OF US 12 ON HIGHWAY
40. TIME ESTIMATED FROM RADAR.
1052 AM TSTM WND DMG 1 SW CONSTANTINE 41.83N 85.68W
07/11/2011 ST. JOSEPH MI TRAINED SPOTTER
TREES AND LIMBS DOWN IN THE AREA. ONE 8 INCH BRANCH
BLOCKING RIVERSIDE DRIVE JUST WEST OF BLUE SCHOOL ROAD
IN CONSTANTINE.
1053 AM TSTM WND DMG 1 WSW MIDDLEBURY 41.67N 85.73W
07/11/2011 ELKHART IN AMATEUR RADIO
TREE DOWN AT COUNTY ROAD 16 AND US 20. TREE IS BLOCKING
US 20.
1055 AM TSTM WND GST 1 SW MILLERSBURG 41.52N 85.70W
07/11/2011 E65 MPH ELKHART IN NWS EMPLOYEE
ESTIMATED 60 TO 65 MPH WIND GUST
1055 AM TSTM WND DMG THREE RIVERS 41.94N 85.63W
07/11/2011 ST. JOSEPH MI FIRE DEPT/RESCUE
MULTIPLE TREES AND POWER LINES DOWN THROUGHOUT THREE
RIVERS
1100 AM TSTM WND DMG BENTON HARBOR 42.12N 86.45W
07/11/2011 BERRIEN MI TRAINED SPOTTER
2 TREES DOWN AND PART OF A COMMERCIAL BUILDING ROOF
BLOWN OFF.
1100 AM TSTM WND DMG 2 S SIMONTON LAKE 41.73N 85.97W
07/11/2011 ELKHART IN PUBLIC
MANY 8 INCH PLUS DIAMETER TREE BRANCHES ON THE GROUND
NEAR MENARDS AT 601 WINDSOR AVE.
1101 AM TSTM WND DMG CENTREVILLE 41.92N 85.53W
07/11/2011 ST. JOSEPH MI EMERGENCY MNGR
POWER LINES DOWN WITH TREES IN ROADWAY...AT NOTTAWWA
AND ANNE ST. TIME ESTIMATED FROM RADAR.
1101 AM TSTM WND DMG HOWE 41.72N 85.42W
07/11/2011 LAGRANGE IN TRAINED SPOTTER
MULTIPLE TREES...UP TO 2 FOOT IN DIAMETER SNAPPED AT
HOWE MILITARY ACADEMY.
1101 AM TSTM WND DMG 3 SE SIMONTON LAKE 41.73N 85.93W
07/11/2011 ELKHART IN PUBLIC
TREE BRANCHES DOWN BETWEEN CR 15 AND 19 SOUTH OF THE
TOLL ROAD.
1106 AM TSTM WND DMG 1 SSE SYRACUSE 41.41N 85.75W
07/11/2011 KOSCIUSKO IN TRAINED SPOTTER
MULTIPLE TELEPHONE POLES DOWN. TIME ESTIMATED FROM
RADAR.
1107 AM TSTM WND GST 2 S WARSAW 41.21N 85.86W
07/11/2011 E50 MPH KOSCIUSKO IN NWS EMPLOYEE
1108 AM TSTM WND DMG STURGIS 41.80N 85.42W
07/11/2011 ST. JOSEPH MI EMERGENCY MNGR
POWER LINES DOWN...WITH TRANSFORMER FIRES ON THE EAST
SIDE OF STURGIS.
1108 AM TSTM WND DMG COLON 41.96N 85.32W
07/11/2011 ST. JOSEPH MI FIRE DEPT/RESCUE
MULTIPLE TREES AND LINES DOWN AT CUSTER AND DECKER
ROAD. TIME ESTIMATED FROM RADAR.
1115 AM TSTM WND DMG 1 W UNION CITY 42.07N 85.16W
07/11/2011 BRANCH MI EMERGENCY MNGR
BARN DAMAGED AND BILLBOARD BLOWN DOWN. EVENT TIME
CORRECTED.
1125 AM TSTM WND DMG ALBION 41.40N 85.42W
07/11/2011 NOBLE IN EMERGENCY MNGR
8 REPORTS OF TREES AND POWER LINES DOWN OBSTRUCTING
ROADS ACROSS THE COUNTY. TIME ESTIMATED BASED ON RADAR.
1130 AM TSTM WND GST AUBURN 41.37N 85.06W
07/11/2011 E60 MPH DEKALB IN AMATEUR RADIO
ESTIMATED 50 TO 60 MPH WINDS. 4 TO 5 INCH TREE LIMBS
DOWN.
1130 AM TSTM WND DMG ANGOLA 41.63N 85.00W
07/11/2011 STEUBEN IN EMERGENCY MNGR
TREES AND POWER LINES DOWN ALL ACROSS STEUBEN COUNTY.
1131 AM TSTM WND DMG ASHLEY 41.53N 85.07W
07/11/2011 DEKALB IN STATE POLICE
SEMI TRAILER BLOWN OVER ON INTERSTATE 69 NEAR MILE
MARKER 139. TIME ESTIMATED FROM RADAR.
1133 AM TSTM WND DMG COLUMBIA CITY 41.16N 85.49W
07/11/2011 WHITLEY IN EMERGENCY MNGR
3 INCH DIAMETER TREE DOWN. CORRECTED EVENT TIME.
1133 AM TSTM WND DMG 1 N AUBURN 41.38N 85.06W
07/11/2011 DE KALB IN STATE POLICE
SEMI TRAILER BLOWN OVER ON INTERSTATE 69 AT MILE MARKER
129.
1135 AM TSTM WND DMG 2 SSW FREMONT 41.71N 84.94W
07/11/2011 STEUBEN IN AMATEUR RADIO
5 INCH DIAMETER TOP HALF OF TREE DOWN BLOCKING THE
ROAD...NEAR SR 827 AND 300 E. TIME ESTIMATED FROM RADAR.
1145 AM TSTM WND DMG HILLSDALE 41.92N 84.63W
07/11/2011 HILLSDALE MI EMERGENCY MNGR
TREES DOWN AND SOME POWER OUTAGES ACROSS THE COUNTY.
1151 AM TSTM WND GST 3 WSW WESTCHESTER 41.02N 85.18W
07/11/2011 M67 MPH ALLEN IN TRAINED SPOTTER
LIGHT STRUCTURAL DAMAGE AND SEVERAL LIMBS AND BRANCHES
DOWN ACROSS WAYNEDALE.
1155 AM TSTM WND DMG HUNTINGTON 40.88N 85.50W
07/11/2011 HUNTINGTON IN EMERGENCY MNGR
TREE DOWN INTO POWER LINES AND ON TOP OF HOUSE AT FRUIT
AND WESLEY STREET ON THE EAST SIDE OF HUNTINGTON. POWER
OUTAGES REPORTED IN THAT AREA. TIME ESTIMATED FROM
RADAR.
1200 PM TSTM WND DMG FORT WAYNE 41.08N 85.13W
07/11/2011 ALLEN IN TRAINED SPOTTER
TREE AND POWER LINES REPORTED DOWN ACROSS FORT WAYNE.
1201 PM TSTM WND DMG 3 ENE FORT WAYNE 41.10N 85.08W
07/11/2011 ALLEN IN AMATEUR RADIO
TREE DOWN ON A HOUSE. TIME ESTIMATED FROM RADAR.
1206 PM TSTM WND GST PAULDING 41.14N 84.58W
07/11/2011 M71 MPH PAULDING OH EMERGENCY MNGR
71 MPH WIND GUST RECORDED AT PAULDING EMA OFFICE
1210 PM TSTM WND DMG ANTWERP 41.18N 84.74W
07/11/2011 PAULDING OH EMERGENCY MNGR
TREE FELL ONTO A HOUSE AT RIVER AND MADISON STREETS.
MULTIPLE TREES REPORTED DOWN THROUGHOUT ANTWERP. TIME
ESTIMATED FROM RADAR.
1218 PM TSTM WND GST 4 S NAPOLEON 41.34N 84.12W
07/11/2011 E60 MPH HENRY OH TRAINED SPOTTER
ESTIMATED WIND GUSTS 55-65 MPH. TIME ESTIMATED FROM
RADAR.
1220 PM TSTM WND GST LIBERTY CENTER 41.44N 84.01W
07/11/2011 E50 MPH HENRY OH TRAINED SPOTTER
ESTIMATED 45-55MPH WIND GUST
1241 PM TSTM WND GST VAN WERT 40.87N 84.58W
07/11/2011 M51 MPH VAN WERT OH EMERGENCY MNGR
MEASURED 51 MPH WIND GUST.
1243 PM TSTM WND DMG FORT JENNINGS 40.91N 84.30W
07/11/2011 PUTNAM OH LAW ENFORCEMENT
POWER POLE AND TRANSFORMER BLOWN DOWN IN FORT JENNINGS.
TIME ESTIMATED FROM RADAR.
1247 PM TSTM WND DMG COLUMBUS GROVE 40.92N 84.06W
07/11/2011 PUTNAM OH LAW ENFORCEMENT
A FEW BRANCHES AND ONE TREE DOWN IN COLUMBUS GROVE.
TIME ESTIMATED FROM RADAR.
1257 PM TSTM WND GST 3 NE YODER 40.71N 84.03W
07/11/2011 M62 MPH ALLEN OH ASOS
54 KT GUST MEASURED AT THE LIMA ALLEN COUNTY AIRPORT.
0100 PM TSTM WND GST NW LIMA 40.74N 84.11W
07/11/2011 M60 MPH ALLEN OH AMATEUR RADIO
SMALL TREE BRANCHES DOWN.
&&
EVENT NUMBER IWX1101127 IWX1101130 IWX1101128 IWX1101134 IWX1101126
IWX1101132 IWX1101129 IWX1101135 IWX1101151 IWX1101176 IWX1101136
IWX1101131 IWX1101138 IWX1101133 IWX1101150 IWX1101152 IWX1101177
IWX1101175 IWX1101140 IWX1101141 IWX1101137 IWX1101139 IWX1101153
IWX1101149 IWX1101143 IWX1101142 IWX1101144 IWX1101145 IWX1101182
IWX1101148 IWX1101181 IWX1101183 IWX1101169 IWX1101146 IWX1101147
IWX1101156 IWX1101178 IWX1101161 IWX1101154 IWX1101163 IWX1101159
IWX1101155 IWX1101158 IWX1101157 IWX1101164 IWX1101167 IWX1101162
IWX1101166 IWX1101173 IWX1101160 IWX1101168 IWX1101174 IWX1101165
IWX1101170 IWX1101180 IWX1101179 IWX1101171 IWX1101172
BENTLEYSpecial weather statement, Jul 11, 6:12 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
612 PM EDT MON JUL 11 2011
INZ025>027-032>034-112315-
ADAMS IN-BLACKFORD IN-GRANT IN-HUNTINGTON IN-JAY IN-WELLS IN-
612 PM EDT MON JUL 11 2011
...DEVELOPING THUNDERSTORMS MOVING TOWARD
BLACKFORD...JAY...NORTHEASTERN GRANT...SOUTHERN WELLS...SOUTHERN
ADAMS AND SOUTHERN HUNTINGTON COUNTIES...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR VAN BUREN...OR 13 MILES SOUTH OF
HUNTINGTON...MOVING SOUTHEAST AT 45 MPH. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS POSSIBLE THIS EVENING.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BERNE AND DUNKIRK...
PORTLAND...
MONTPELIER...
PENNVILLE AND REDKEY...
GENEVA...
DILLMAN...KEYSTONE AND PONETO...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4033 8520 4034 8522 4039 8521 4039 8528
4068 8562 4077 8556 4070 8480 4032 8481
TIME...MOT...LOC 2211Z 293DEG 56KT 4067 8543Special weather statement, Jul 11, 6:35 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
635 PM EDT MON JUL 11 2011
INZ020-112315-
WHITE IN-
635 PM EDT MON JUL 11 2011
...STRONG THUNDERSTORMS MOVING THROUGH WHITE COUNTY IN NORTHWEST
INDIANA...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR WOLCOTT...OR 10 MILES SOUTH OF
RENSSELAER...MOVING EAST SOUTHEAST AT 45 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTICELLO...
BROOKSTON...
REYNOLDS AND SMITHSON...
CHALMERS...
NORWAY...INDIANA BEACH AND SITKA...
IDAVILLE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4084 8700 4086 8699 4086 8658 4075 8659
4075 8675 4072 8677 4068 8677 4068 8678
4058 8677 4058 8680 4063 8709 4084 8710
TIME...MOT...LOC 2234Z 283DEG 37KT 4079 8703The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:25 AM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 10 more | 16 hr |
| Jul 11, 9:02 AM EDT | Special Marine Warning | IWX | 58 min | |
| Jul 11, 9:19 AM EDT | Severe Thunderstorm Warning | IWX | Steuben | 41 min |
| Jul 11, 9:42 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Marshall, Saint Joseph, Starke | 78 min |
| Jul 11, 9:53 AM EDT | Special Marine Warning | IWX | 22 min | |
| Jul 11, 10:30 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Elkhart, Kosciusko, LaGrange, Marshall, Noble and 2 more | 75 min |
| Jul 11, 11:03 AM EDT | Lakeshore Flood Warning | IWX | 9 hr | |
| Jul 11, 11:19 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 56 min |
| Jul 11, 11:39 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 51 min |
| Jul 11, 12:00 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Miami, Wabash | 60 min |
| Jul 11, 12:44 PM EDT | Special Weather Statement | IWX | Jay | 31 min |
| Jul 11, 6:12 PM EDT | Special Weather Statement | IWX | Blackford, Jay, Wells | 63 min |
| Jul 11, 6:35 PM EDT | Special Weather Statement | IWX | White | 40 min |
| Jul 11, 6:42 PM EDT | Severe Thunderstorm Warning | IWX | White | 44 min |
| Jul 11, 7:22 PM EDT | Special Weather Statement | IWX | Cass, Miami | 23 min |
| Jul 11, 7:49 PM EDT | Special Weather Statement | IWX | Cass, Grant | 56 min |
| Jul 11, 7:52 PM EDT | Special Weather Statement | IWX | Jay | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.